You are providing discharge instructions to a patient with kidney disease. Which of the following will you include when explaining medications to avoid because they can increase sodium levels?
•Antacids with bicarbonate should not be taken regularly because they can raise sodium levels, which is something this patient should be especially careful about.
•Diuretics, vitamin C and antidepressants do not have this effect and do not need to be avoided.
The nurse admits a client in the ED and performs an arterial blood gas. The results are pH: 7.51, PCO2: 49, PO2: 85, and HCO3: 35. Which of the following describes this ABG result?
The nurse notes a patient's leg is swollen, red, warm, and tender. Suspecting a deep-vein thrombosis (DVT), the nurse anticipates the physician will order which lab test?
A nurse on the cardiac critical unit is caring for a patient that just had a 3-vessel coronary artery bypass graft surgery. Initial postoperative lab work reveals a hemoglobin of 6.8 and hematocrit of 23.1. The patient's blood pressure is 88/54 with a heart rate of 96. The nurse notifies the doctor of these findings and receives new verbal orders. Based on these laboratory results, the nurse will likely receive which of the following orders?
The nurse is reviewing the white blood cell differential of a patient. Given the following results, what type of infection is most likely present?
The nurse is caring for a patient with AIDS. The nurse should implement neutropenic precautions when the patient's neutrophil count is
The nurse is caring for a patient on bed rest. The patient receives low dose heparin daily for the prevention of DVTs. The nurse evaluates the patient's activated partial thromboplastin time (aPTT) level. Which of the following aPTT levels is below the therapeutic range?
A patient suspected of having tuberculosis needs a sputum culture and sensitivity. The nurse gives instructions to the patient regarding proper collection of sputum. The nurse needs to give additional instructions if the patient says
The nurse reviews the following arterial blood
The nurse is assessing a patient after returning from surgery. After reviewing the patient's lab results, the nurse should notify the physician of
The nurse is caring for a male patient with a hemoglobin level of 12.3 g/dL. The nurse would expect this hemoglobin level to be caused by
The nurse is assessing a patient who was just admitted to the ICU after a motorcycle accident with multiple crush injuries. His heart rate has fallen to under 60. The EKG shows small P waves, broad QRS waves, and tall T waves. The nurse checks the labs before calling the doctor, but already suspects which abnormality?
The nurse is evaluating the effectiveness of warfarin in a patient with atrial fibrillation. The patient's prothrombin time (PT) is 20 seconds. The nurse should anticipate
A nurse working in the pediatric ICU is admitting a 16-year-old patient with type 1 diabetes mellitus who presents with complaints of elevated blood glucose, hot and dry skin, and polyuria (increased urination). Urinalysis reveals glucosuria (sugar in the urine) and ketonuria (ketones in the urine). Upon physical assessment of the patient, the nurse notes that the eyes appear sunken and the patient has poor skin turgor. The nurse recognizes the patient will likely be treated for which of the following?